MAUDE Adverse Event Report: TERUMO BCT IMUGARD; IMUGARD WB PLT PLATELET POOLING SET

TERUMO BCT IMUGARD; IMUGARD WB PLT PLATELET POOLING SET
Catalog Number 5419501
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported elevated white blood cell (wbc) content in a whole blood derived platelet product.Donor unit id #: (b)(6) there was not a transfusion recipient or patient involved at the time of the unit processing; therefore, no patient information is reasonably known at the time of the event.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in d.4, h.6 and h.11.The device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.A disposable complaint history search was performed for this lot and found three (3) total reports (including this event) for similar issues on this lot.See mdrs: 1722028-2025-00096 and 1722028-2025-00095.Further events are being reviewed for reportability and will be filed as required investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported elevated white blood cell (wbc) content in a whole blood derived platelet product.Donor unit id#: (b)(6) there was not a transfusion recipient or patient involved at the time of the unit processing; therefore, no patient information is reasonably known at the time of the event.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.The device history records (dhr) were reviewed for this lot.  there were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.A disposable complaint history search was performed for this lot and found three (3) total reports (including this event) for similar issues on this lot.See mdrs: 1722028-2025-00096 and 1722028-2025-00095.Root cause: a root cause assessment was performed for this complaint.Based on the available information a definitive root cause could not be determined but it is likely due to one or a combination of the possible causes listed below: variation in manual expression steps of the platelet production process.The filter housing and/or membrane is physically damaged, donor physiology.
 
Event or Problem Description
The customer reported elevated white blood cell (wbc) content in a whole blood derived platelet product.(b)(6) there was not a transfusion recipient or patient involved at the time of the unit processing; therefore, no patient information is reasonably known at the time of the event.The collection set is not available for return because it was discarded by the customer.

Brand Name
IMUGARD
Common Device Name
IMUGARD WB PLT PLATELET POOLING SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key21866251
Report Number1722028-2025-00097
Device Sequence Number14626586
Product Code KSR
UDI-Device Identifier05020583419506
UDI-Public05020583419506
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
BK230838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number5419501
Device Lot Number2408201151
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer05/07/2025
05/27/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date05/13/2025
06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown